Hi, I was put on Accutane when I was 14 and it cleared up my acne. My scarring improved dramatically after many micro dermabrasion sessions. Unfortunately, just when my skin looked perfect my acne returned. I took Accutane again and I haven't got any zits since two months but it has left severe scarring on my face, specially my left cheek. Since Retin A has the ability to generate collagen, I was wondering if it could reduce my scarring significantly if used for a long time. Thank you in advance
Can Long Term Use of Retin-A Help Reduce Acne Scarring?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
Retin A for acne scarring
Retin A may improve some very superficial acne scarring but other modalities such as laser resurfacing and Dermabrasion may be needed to remove deeper scars. I counsel my patients to wait at least a year after Accutane before investing in any costly scar reduction procedures as time can make a significant difference in acne scarring after Accutane. It is always recommended to have acne scarring evaluated by a board certified dermatologist so an appropriate treatment plan can recommended.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.